Advertisement

Applied Mathematics & Optimization

, Volume 79, Issue 3, pp 593–619 | Cite as

A Class of Solvable Multiple Entry Problems with Forced Exits

  • Jukka LempaEmail author
Article
  • 49 Downloads

Abstract

We study an optimal investment problem with multiple entries and forced exits. A closed form solution of the optimisation problem is presented for general underlying diffusion dynamics and a general running payoff function in the case when forced exits occur on the jump times of a Poisson process. Furthermore, we allow the investment opportunity to be subject to the risk of a catastrophe that can occur at the jumps of the Poisson process. More precisely, we attach IID Bernoulli trials to the jump times and if the trial fails, no further re-entries are allowed. Interestingly, we find in the general case that the optimal investment threshold is independent of the success probability is the Bernoulli trials. The results are illustrated with explicit examples.

Notes

Acknowledgements

An anonymous referee is acknowledged for careful reading and a number of comments that led to a significant improvement of the paper. Paavo Salminen is acknowledged for helpful discussions.

References

  1. 1.
    Borodin, A., Salminen, P.: Handbook on Brownian Motion—Facts and Formulae. 2 edn. (corrected 2 printing). Birkhäuser, Basel (2015)Google Scholar
  2. 2.
    Bronstein, A.L., Zervos, M.: Sequential entry and exit decisions with an ergodic performance criterion. Stochastics 78(2), 99–121 (2006)MathSciNetCrossRefzbMATHGoogle Scholar
  3. 3.
    Campolieti, G., Makarov, R.N.: On properties of analytically solvable families of local volatility diffusion models. Math. Finance 22(3), 488–518 (2012)MathSciNetCrossRefzbMATHGoogle Scholar
  4. 4.
    Chung, K.L., Walsh, J.B.: Markov Processes, Brownian Motion and Time Symmetry. Springer, New York (2005)CrossRefzbMATHGoogle Scholar
  5. 5.
    Diamond, D.W., Rajan, R.G.: Liquidity risk, liquidity creation, and financial fragility: a theory of banking. J. Polit. Econ. 109, 287–327 (2001)CrossRefGoogle Scholar
  6. 6.
    Dixit, A.K.: Entry and exit decisions under uncertainty. J. Polit. Econ. 97, 620–638 (1989)CrossRefGoogle Scholar
  7. 7.
    Dixit, A.K., Pindyck, R.S.: Investment Under Uncertainty. Princeton University Press, Princeton (1994)Google Scholar
  8. 8.
    Duckworth, J.K., Zervos, M.: An investment model with entry and exit decisions. J. Appl. Probab. 37, 547–559 (2000)MathSciNetCrossRefzbMATHGoogle Scholar
  9. 9.
    Dynkin, E.: Markov Processes I. Springer, Berlin (1965)CrossRefzbMATHGoogle Scholar
  10. 10.
    Göing-Jaeschke, A., Yor, M.: A survey and some generalizations of Bessel processes. Bernoulli 9(2), 313–349 (2003)MathSciNetCrossRefzbMATHGoogle Scholar
  11. 11.
    Lempa, J.: Optimal stopping with information constraint. Appl. Math. Optim. 66(2), 147–173 (2012)MathSciNetCrossRefzbMATHGoogle Scholar
  12. 12.
    Ross, S.M.: Introduction to Probability Models, 10th edn. Academic Press, Los Angeles (2010)zbMATHGoogle Scholar
  13. 13.
    Wang, H.: A sequential entry problem with forced exits. Math. Oper. Res. 30(2), 501–520 (2005)MathSciNetCrossRefzbMATHGoogle Scholar
  14. 14.
    Zervos, M.: A problem of sequential entry and exit decisions combined with discretionary stopping. SIAM J. Control Optim. 42(2), 397–421 (2003)MathSciNetCrossRefzbMATHGoogle Scholar

Copyright information

© Springer Science+Business Media, LLC 2017

Authors and Affiliations

  1. 1.Department of Mathematics and StatisticsUniversity of TurkuTurkuFinland

Personalised recommendations